Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hallucinations CareBear04

Posted by nvc on March 24, 2005, at 14:12:55

In reply to Re: hallucinations nvc, posted by CareBear04 on March 24, 2005, at 13:40:32

> zyprexa is one of the strongest meds i've taken for depression and anxiety, and it should be as good as any antipsychotic for hallucinations. still, the weight gain is bad, and it doesn't seem to stop over time. for me, this was reason enough to switch to something else. i've tried abilify, seroquel, and risperdal, some of the other new antipsychotics but not for hallucinations. any of them might be worth a try, and they don't tend to cause much if any weight gain compared to zyprexa. the one antipsychotic i swear by is the old one, haldol. i like it because it quiets and slows the mind without making me physically tired and sluggish. it didn't cause weight gain, either.
>
> the other consideration is the lexapro. i don't think it's common, but i had a similar and really awful experience with it, and i've heard of other people who have, too. i became panicky and morbid, having visual hallucinations of blood and body parts, urges to do bad things to myself, and paranoid delusions that i was being spyed on and that people in the street were going to kill me. i got extremely restless so i couldn't sit or sleep or stop from shaking, and it was such a feeling of being trapped that i wanted to throw myself off buildings or otherwise escape from that hell. i've never felt so bad or so out of control. the symtpoms started a few weeks after i started lexapro, and i wasn't on it for more than a month. has your wife recently started it, or has she been on it for awhile? zyprexa and klonopin should make her sedated, not restless. i would guess that the restlessness is the lexapro.
>
> i would probably start with talking to the dr about a different antidepressant. if it's possible that your wife is bipolar, then she might need a mood stabilizer. people who are bipolar often have bad reactions to antidepressants. if it's the lexapro that's causing the problems, then she probably won't need the zyprexa and maybe not so much of the klonopin.
>
> hope this helps, and i hope your wife feels better.

Thanks to CareBear04 for the advice.
My wife had depression from Jan 04 and she was given Lexapro 10 mg and Klonopin for anxiety which helped to some extent.It was in Dec.04 that she started having auditory hallucinations for which she was given Zyprexa 2.5 mg.She has become more restless after the dose of Zyprexa was increased to 5mg in Feb 05.
She has major or psychotic depression and not bipolar disease.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:nvc thread:474965
URL: http://www.dr-bob.org/babble/20050322/msgs/475024.html